Alert archive / Wyoming / High Wind Watches in 2012

High Wind Watch 25, NWS Cheyenne, WY

November 10, 20124 counties in Wyoming

NWS Cheyenne, WY issued this high wind watch at Nov 10, 2012, 9:33 PM MST for 4 counties in Wyoming. It took effect at Nov 11, 2012, 11:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 10, 2012, 9:33 PM MST (04:33 UTC)
In effect from
Nov 11, 2012, 11:00 PM MST
Expired
Nov 11, 2012, 8:56 PM MST
In force
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 04:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 4.6 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2012-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2012-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
745 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

715 
WWUS75 KCYS 110433
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
933 PM MST SAT NOV 10 2012

...STRONG GUSTY WINDS POSSIBLE LATE SUNDAY NIGHT AND MONDAY
MORNING...

.STRONG WESTERLY WINDS WILL BE POSSIBLE LATE SUNDAY NIGHT THROUGH
MUCH OF MONDAY MORNING. SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS
AROUND 60 MPH MAY OCCUR. WINDS ARE EXPECTED TO DIMINISH BY LATE
MONDAY MORNING.

WYZ106-110-115>118-111800-
/O.NEW.KCYS.HW.A.0025.121112T0600Z-121112T1800Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-LARAMIE VALLEY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
LARAMIE...VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...
HARRIMAN...WHITAKER...CHEYENNE
933 PM MST SAT NOV 10 2012

...HIGH WIND WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY
MORNING. 

* TIMING...MIDNIGHT MST MONDAY THROUGH NOON MST MONDAY

* WINDS...WEST WINDS 35 TO 45 MPH WITH GUSTS AROUND 60 MPH.

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS AT TIMES...
  ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS PLANNING TRAVEL
  THROUGH THIS AREA TODAY SHOULD BE PREPARED TO ENCOUNTER STRONG
  AND SUDDEN WIND GUSTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

LIEBL
3 follow-up statements
529 
WWUS75 KCYS 111351
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
651 AM MST SUN NOV 11 2012

...STRONG GUSTY WINDS POSSIBLE TONIGHT THROUGH MONDAY MORNING...

.STRONG WESTERLY WINDS WILL BE POSSIBLE BEGINNING AROUND MIDNIGHT
TONIGHT AND CONTINUING THROUGH MUCH OF MONDAY MORNING. SUSTAINED
WINDS OF 35 TO 45 MPH WITH GUSTS AROUND 60 MPH MAY OCCUR. WINDS
ARE EXPECTED TO DIMINISH BY LATE MONDAY MORNING.

WYZ106-110-115>118-120200-
/O.CON.KCYS.HW.A.0025.121112T0600Z-121112T1800Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-LARAMIE VALLEY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
LARAMIE...VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...
HARRIMAN...WHITAKER...CHEYENNE
651 AM MST SUN NOV 11 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
MONDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
MONDAY MORNING. 

* TIMING...MIDNIGHT MST MONDAY THROUGH NOON MST MONDAY

* WINDS...WEST WINDS 35 TO 45 MPH WITH GUSTS AROUND 60 MPH.

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS AT TIMES... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS PLANNING 
  TRAVEL THROUGH THIS AREA TODAY SHOULD BE PREPARED TO ENCOUNTER 
  STRONG AND SUDDEN WIND GUSTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

RJM
951 
WWUS75 KCYS 111957
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1257 PM MST SUN NOV 11 2012

...STRONG GUSTY WINDS POSSIBLE TONIGHT THROUGH MONDAY MORNING...

.WESTERLY WINDS WILL INCREASE LATE THIS EVENING AND CONTINUE
THROUGH MUCH OF MONDAY MORNING. SUSTAINED WINDS OF 35 TO 45 MPH
WITH GUSTS AROUND 60 MPH WILL OCCUR...MAINLY OVER THE WIND PRONE
AREAS. WINDS ARE EXPECTED TO DIMINISH BY LATE MONDAY MORNING.

WYZ115-112100-
/O.CAN.KCYS.HW.A.0025.121112T0600Z-121112T1800Z/
LARAMIE VALLEY-
INCLUDING THE CITY OF...LARAMIE
1257 PM MST SUN NOV 11 2012

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WATCH. 

ALTHOUGH WINDY CONDITIONS ARE EXPECTED TONIGHT IN THE LARAMIE
VALLEY...WIND GUSTS ABOVE 50 MPH ARE EXPECTED TO REMAIN OVER THE
SOUTHERN LARAMIE RANGE AND WEST OF LARAMIE NEAR THE SNOWY RANGE.
WEST TO SOUTHWEST WINDS BETWEEN 20 TO 35 MPH ARE POSSIBLE TONIGHT
OVER THE LARAMIE VALLEY WITH GUSTS AROUND 45 MPH EXPECTED.

$$

WYZ106-110-116-117-120800-
/O.UPG.KCYS.HW.A.0025.121112T0600Z-121112T1800Z/
/O.NEW.KCYS.HW.W.0034.121112T0600Z-121112T1800Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
1257 PM MST SUN NOV 11 2012

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 AM
MST MONDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST
MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 


* TIMING...WEST TO SOUTHWEST WINDS WILL STEADILY INCREASE LATE
  THIS EVENING AND BECOME STRONG AFTER MIDNIGHT MST TONIGHT.
  PERIODS OF STRONG GUSTY WINDS WILL CONTINUE THROUGH MONDAY
  MORNING.

* WINDS...WEST WINDS 35 TO 45 MPH WITH GUSTS AROUND 65 MPH.

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS AT TIMES...
  ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS PLANNING TRAVEL
  THROUGH THIS AREA TODAY SHOULD BE PREPARED TO ENCOUNTER STRONG
  AND SUDDEN WIND GUSTS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ118-120800-
/O.CON.KCYS.HW.A.0025.121112T0600Z-121112T1800Z/
CENTRAL LARAMIE COUNTY-
INCLUDING THE CITY OF...CHEYENNE
1257 PM MST SUN NOV 11 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM 11 PM MST THIS EVENING
THROUGH MONDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 11 PM MST THIS EVENING
THROUGH MONDAY MORNING. 

* TIMING...WEST WINDS BETWEEN 25 TO 35 MPH WILL CONTINUE LATE THIS
  EVENING AND MAY BECOME STRONG AFTER MIDNIGHT MST TONIGHT.
  PERIODS OF STRONG GUSTY WINDS WILL CONTINUE THROUGH MONDAY
  MORNING.

* WINDS...WEST WINDS 20 TO 35 MPH WITH SUDDEN GUSTS AROUND 60 MPH
  AT TIMES.

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS AT TIMES... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS PLANNING 
  TRAVEL THROUGH THIS AREA TODAY SHOULD BE PREPARED TO ENCOUNTER 
  STRONG AND SUDDEN WIND GUSTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

TT
834 
WWUS75 KCYS 120356
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
856 PM MST SUN NOV 11 2012

...STRONG WINDS POSSIBLE TONIGHT THROUGH MONDAY MORNING...

.WEST WINDS WILL INCREASE LATE THIS EVENING AND CONTINUE THROUGH
MONDAY MORNING. SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS AROUND
60 MPH ARE EXPECTED...MAINLY ALONG THE LARAMIE RANGE FOOTHILLS AND
THE WIND PRONE LOCATIONS OF ARLINGTON AND BORDEAUX. WINDS ARE
EXPECTED TO DIMINISH BY LATE MONDAY MORNING. 

WYZ118-120500-
/O.CAN.KCYS.HW.A.0025.121112T0600Z-121112T1800Z/
CENTRAL LARAMIE COUNTY-
INCLUDING THE CITY OF...CHEYENNE
856 PM MST SUN NOV 11 2012

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WATCH. 

STRONG WEST WINDS ARE EXPECTED TO DEVELOP OVER CENTRAL LARAMIE
COUNTY BY EARLY MONDAY MORNING. ALTHOUGH THE STRONGEST WINDS
SHOULD REMAIN OVER THE LARAMIE RANGE FOOTHILLS...SUSTAINED WINDS
OF 30 TO 40 MPH WITH GUSTS AS HIGH AS 55 MPH ARE POSSIBLE OVER THE
HIGH PLAINS OF CENTRAL LARAMIE COUNTY. THESE WINDS SHOULD PEAK
AROUND SUNRISE ON MONDAY. TRAVEL WILL BECOME HAZARDOUS FOR HIGH
PROFILE VEHICLES AND MOTORISTS SHOULD BE PREPARED FOR SUDDEN
STRONG WIND GUSTS. 

$$

WYZ106-110-116-117-121600-
/O.CON.KCYS.HW.W.0034.121112T0600Z-121112T1800Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
856 PM MST SUN NOV 11 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST MONDAY. 

* TIMING...WINDS WILL CONTINUE TO INCREASE THROUGH LATE EVENING
  AND BECOME STRONG AFTER MIDNIGHT MST TONIGHT. PERIODS OF STRONG
  GUSTY WINDS WILL CONTINUE THROUGH MONDAY MORNING.

* WINDS...WEST TO SOUTHWEST WINDS AT 35 TO 45 MPH WITH GUSTS AS
  HIGH AS 65 MPH.

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS AT
  TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS PLANNING
  TO TRAVEL THROUGH THIS AREA TONIGHT THROUGH MONDAY MORNING
  SHOULD BE PREPARED TO ENCOUNTER STRONG AND SUDDEN WIND GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

CLH

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Nov 10, 8:37 PM MST, 56 minutes earlier.

Area forecast discussion, Nov 10, 8:37 PM MST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
837 PM MST SAT NOV 10 2012

.SHORT TERM...
SNOW ADVISORIES HAVE BEEN CANCELLED FOR OVER THE SNOWY AND SIERRA
MADRE RANGE AND OVER THE NORTHERN NEBRASKA PANHANDLE AND EAST
CENTRAL WYOMING. SNOW HAS ALL BUT ENDED ACROSS THE AREA THIS
EVENING AS LOW PRESSURE SHIFTS EAST INTO THE PLAINS. A FEW SNOW
FLURRIES ARE STILL POSSIBLE THIS EVENING BUT ACCUMULATIONS ARE NO
LONGER EXPECTED. THE EXCEPTION MAY BE IN THE HIGHER ELEVATIONS OF
THE SNOWY AND SIERRA MADRES...BUT NOT EXPECTING MUCH MORE THAN AND
INCH OR TWO OF ACCUMULATION OVER THE NEXT 24 HOURS.

ALTHOUGH THE SNOW HAS ENDED...ROADS WILL REMAIN SNOW COVERED AND
SLIPPERY. WYDOT HAS REPORTED BLACK ICE OVER PORTIONS OF INTERSTATE
25 AND 80. SEVERAL LAW ENFORCEMENT AGENCIES HAVE REPORTED
ACCIDENTS DUE TO ICY ROAD SURFACES. GIVEN TEMPERATURES WILL FALL
INTO THE SINGLE DIGITS TONIGHT...ROADS WILL REMAIN SLIPPERY
THROUGH AT LEAST SUNDAY MORNING.

THE COLD AIR WILL COMBINE WITH BREEZY CONDITIONS TONIGHT TO
PRODUCE LOW WIND CHILL VALUES OF ZERO TO NEAR 15 BELOW ZERO.

FORECAST GRIDS WILL BE UPDATED AND NEW ZONES WILL BE OUT SHORTLY.

.PREV DISCUSSION... /ISSUED 507 PM MST SAT NOV 10 2012/

AVIATION...00Z TAF ISSUANCE...MVFR TO IFR CEILINGS AND
VISIBILITIES WILL PREVAIL THROUGH THIS EVENING...WITH LIFR
CONDITIONS IN PERIODS OF LIGHT SNOW. NORTHERLY SURFACE WINDS
GUSTING AS HIGH AS 25 KT CAN BE EXPECTED AS WELL. CEILINGS AND
VISIBILITIES WILL IMPROVE TO VFR FROM WEST TO EAST TONIGHT AS THE
CULPRIT LOW PRESSURE SYSTEM EXITS NORTHEAST OF THE AREA. THE
MOUNTAINS WILL BE OBSCURED THROUGH SUNDAY MORNING DUE TO CEILINGS
AND OCCASIONAL SNOW SHOWERS.

PREV DISCUSSION... /ISSUED 302 PM MST SAT NOV 10 2012/

SHORT TERM...TONIGHT THROUGH MONDAY...BANDS OF LIGHT TO MODERATE
SNOW HAVE BEEN DEVELOPING NEAR THE FRONT RANGE AND PUSHING NORTH
EAST THROUGH THE DAY. CURRENT RADAR LOOP SHOWING ONE OF THESE
BANDS NEAR THE WYOMING/NEBRASKA BORDER WITH SNOWFALL RATES LOCALLY
AROUND ONE INCH PER HOUR. FURTHER TO THE WEST...ONLY LIGHT SNOW
SHOWERS HAVE BEEN OBSERVED ACROSS THE LOWER ELEVATIONS WEST OF THE
LARAMIE RANGE ALTHOUGH THE MOUNTAINS HAVE RECEIVED 4 TO 8 INCHES
OF SNOW. WINTER WEATHER ADVISORY WILL CONTINUE THROUGH LATE THIS
EVENING FOR AN ADDITIONAL 1 TO 3 INCHES IN THE MOUNTAINS AND 2 TO 4
INCHES ACROSS THE NORTHEAST PORTION OF THE FORECAST AREA FROM LUSK
TO ALLIANCE NEBRASKA. SOME BLOWING SNOW IS POSSIBLE NORTH OF
INTERSTATE 80 ACROSS THE WESTERN NEBRASKA PANHANDLE TONIGHT AS
NORTHWEST WINDS INCREASE BETWEEN 15 TO 25 MPH AFTER SUNSET.

SNOWFALL WILL GRADUALLY DIMINISH FROM WEST TO EAST TONIGHT AS THE
MAIN JET ENERGY MOVES EAST OF THE FORECAST AREA AND THE UPPER
LEVEL TROUGH AXIS MOVES OVER THE AREA. SOME HIGH ELEVATION SNOW
WILL CONTINUE IN UPSLOPE FLOW. OTHERWISE...IT WILL BECOME VERY
COLD TONIGHT WITH LOWS IN THE SINGLE DIGITS AND LOW TEENS. THE
COLDEST TEMPERATURES WILL LIKELY BE IN THE HIGHER VALLEYS AND SNOW
COVERED LOCATIONS NORTH OF THE PLATTE RIVER VALLEY. WOULD NOT BE
SURPRISED TO SEE SOME BELOW ZERO READINGS IF SKIES CLEAR OUT EARLY
TONIGHT ACROSS DAWES...SIOUX...AND BOX BUTTE COUNTIES. THIS WILL
RESULT IN ANOTHER COLD DAY SUNDAY WITH HIGH TEMPERATURES REMAINING
BELOW FREEZING ACROSS MOST OF THE FORECAST AREA WITH BRISK
NORTHWEST WINDS.

ZONAL FLOW WILL DEVELOP ACROSS THE WESTERN UNITED STATES AND THE
ROCKIES ON MONDAY WITH TEMPERATURES MODERATING INTO THE 30S AND
40S. WITH WESTERLY WINDS INCREASING DUE TO A STRONG LLVL PRESSURE
GRADIENT...MAY NEED A HIGH WIND WARNING FOR THE WIND PRONE ZONES
OF SOUTHEAST WYOMING...ALONG I80 AND I25...FOR EARLY MONDAY
MORNING. INCREASED WINDS IN THESE LOCATIONS AS THE 12Z NAM IS
SHOWING 700MB WINDS AROUND 50 KNOTS.

LONG TERM...MONDAY NIGHT THROUGH SATURDAY...
THERE IS GOOD CONSENSUS WITH THE 12Z MEDIUM RANGE MODELS DEPICTING
AN UPPER LEVEL SHORTWAVE TROUGH MOVING ACROSS THE FRONT RANGE AND
HIGH PLAINS MONDAY NIGHT AND TUESDAY MORNING. IN THE WAKE OF THIS
FEATURE...A NEAR ZONAL FLOW ALOFT WILL PREVAIL THROUGH WEDNESDAY
NIGHT. A FAIRLY FAST FLOW ALOFT WILL PROMOTE BREEZY WESTERLY WINDS
OVER ALONG AND WEST OF THE LARAMIE RANGE TUESDAY AND WEDNESDAY...
FOLLOWED BY LIGHTER WINDS THURSDAY. WARMER 700MB TEMPS AND DOWNSLOPE
WINDS FOR TUESDAY THROUGH THURSDAY WILL YIELD ABOVE SEASONAL
TEMPERATURES IN THE 40S AND 50S. THURSDAY WILL BE A TRANSITION DAY
AS A SHORTWAVE RIDGE ALOFT PASSES OVERHEAD...WITH THE FLOW BACKING
TO THE SOUTHWEST FRIDAY AS A TROUGH MOVES NORTHEAST THROUGH THE
GREAT BASIN. MODELS DIFFER WITH QPF AS THE GFS KEEPS MOISTURE WEST
OF THE CWFA WHEREAS THE ECMWF BRINGS MOISTURE ACROSS MUCH OF WYOMING
AND NORTHERN COLORADO THURSDAY NIGHT THROUGH FRIDAY NIGHT. A
COMPROMISE OF THE TWO MODELS KEEP THE PRECIPITATION CONFINED ALONG
AND WEST OF THE LARAMIE RANGE. WESTERLY DOWNSLOPE WINDS SHOULD
PROVIDE DRY CONDITIONS TO THE EASTERN PLAINS AND WESTERN PANHANDLE.
A WEAK FRONT WILL MOVE ACROSS THE AREA FRIDAY...BRINGING SLIGHTLY
COOLER TEMPERATURES TO WESTERN PORTIONS OF THE CWFA FRIDAY NIGHT
AND SATURDAY WITH BREEZY WEST TO NORTHWEST WINDS.

AVIATION...18Z TAF ISSUANCE...
MVFR TO IFR CEILINGS AND VISIBILITIES WILL PREVAIL THROUGH THIS
EVENING...WITH LIFR CONDITIONS IN PERIODS OF LIGHT SNOW. NORTHERLY
SURFACE WINDS GUSTING AS HIGH AS 35 KT CAN BE EXPECTED AS WELL.
CEILINGS AND VISIBILITIES WILL IMPROVE TO VFR FROM WEST TO EAST
TONIGHT AS THE CULPRIT LOW PRESSURE SYSTEM EXITS NORTHEAST OF THE
AREA. THE MOUNTAINS WILL BE OBSCURED THROUGH SUNDAY MORNING DUE
TO CEILINGS AND OCCASIONAL SNOW SHOWERS.

FIRE WEATHER...COLD AND SNOWY CONDITIONS WILL CONTINUE ACROSS
MOST OF THE REGION TONIGHT AND INTO SUNDAY WITH NO FIRE WEATHER
CONCERNS. TEMPERATURES WILL SLOWLY MODERATE EARLY NEXT WEEK WITH
DRIER WEATHER...AND WINDY ACROSS PORTIONS OF SOUTHEAST WYOMING.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

UPDATE...LIEBL
SHORT TERM/FIRE WEATHER...TJT
LONG TERM/AVIATION...JAMSKI
Hazardous weather outlook, Nov 10, 6:08 AM MST, 15 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
608 AM MST SAT NOV 10 2012

WYZ101>119-111315-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
608 AM MST SAT NOV 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FOG WILL OCCUR ACROSS THE EASTERN PLAINS OF WYOMING
THROUGH 8 AM...WITH VISIBILITIES AS LOW AS ONE HALF MILE. SNOW WILL
CONTINUE TO MOVE FROM WEST TO EAST ACROSS THE MOUNTAINS...AND INTO
THE EASTERN PLAINS THIS MORNING. 1 TO 3 INCHES OF ACCUMULATION IS
ANTICIPATED ACROSS THE PLAINS AND HIGH VALLEYS OF SOUTHEAST
WYOMING WITH 3 TO 5 INCHES POSSIBLE IN NIOBRARA COUNTY BY TONIGHT.
6 TO 10 INCHES OF SNOW ACCUMULATION IS EXPECTED IN THE SIERRA
MADRE AND SNOWY RANGE MOUNTAINS DURING THIS TIME AS WELL.

GUSTY NORTH TO NORTHWEST WINDS COMBINED WITH TEMPERATURES IN THE
SINGLE DIGITS WILL DROP WIND CHILL VALUES TO BETWEEN ZERO AND
MINUS 15 IN AREAS NORTH OF THE NORTH PLATTE RIVER...IN
ADDITION TO LOCATIONS ALONG AND WEST OF THE LARAMIE RANGE LATE
TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SNOW SHOWERS WILL CONTINUE OVER THE MOUNTAINS ON SUNDAY WITH AN
INCH OR TWO OF ADDITIONAL ACCUMULATION POSSIBLE. WIND CHILLS WILL
DROP TO MINUS 5 TO MINUS 20 DEGREES ALONG AND WEST OF THE LARAMIE
RANGE SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-111315-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
608 AM MST SAT NOV 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FOG WILL OCCUR ACROSS THE WESTERN NEBRASKA PANHANDLE
THROUGH 9 AM...WITH VISIBILITIES AS LOW AS ONE QUARTER MILE ALONG
THE INTERSTATE 80 CORRIDOR. SNOW WILL MOVE FROM WEST TO EAST
ACROSS THE PANHANDLE AFTER AROUND 10AM THIS MORNING. UP TO 2
INCHES OF ACCUMULATION IS EXPECTED ACROSS IN THE SOUTHERN HALF OF
THE PANHANDLE...WITH 3 TO 5 INCHES IN THE NORTHERN HALF. VERY COLD
TEMPERATURES COMBINED WITH BREEZY NORTHWEST WINDS WILL DROP WIND
CHILLS TO BETWEEN MINUS 5 AND MINUS TEN DEGREES ACROSS THE
NORTHERN PANHANDLE LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WIND CHILLS WILL ONCE AGAIN DROP TO BETWEEN 0 AND MINUS 10 DEGREES
ACROSS THE NORTHERN PANHANDLE SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Nov 10, 7:40 PM MST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
740 PM MST SAT NOV 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0727 PM     SNOW             35 SE RAWLINS           41.43N 106.75W
11/10/2012  E8.4 INCH        CARBON             WY   PARK/FOREST SRVC

            SAGE CREEK BASIN SNOTEL IN THE SIERRA MADRE RANGE.
            ELEVATION 7850 FEET. SNOW WATER EQUIVALENT IS 0.7 INCHES
            AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1.
            ACCUMULATION WAS OVER PAST 20 HOURS.

0727 PM     SNOW             14 E DIXON              41.03N 107.27W
11/10/2012  E6.0 INCH        CARBON             WY   PARK/FOREST SRVC

            BATTLE MOUNTAIN SNOTEL IN THE SIERRA MADRE RANGE.
            ELEVATION 7440 FEET.  SNOW WATER EQUIVALENT IS 0.6 INCHES
            AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1.
            ACCUMULATION WAS OVER PAST 20 HOURS.

0727 PM     SNOW             17 SW ENCAMPMENT        41.03N 107.03W
11/10/2012  E7.2 INCH        CARBON             WY   PARK/FOREST SRVC

            SANDSTONE RANGER STATION SNOTEL IN THE SIERRA MADRE
            RANGE. ELEVATION 8150 FEET.  SNOW WATER EQUIVALENT IS 0.6
            INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1.
            ACCUMULATION WAS OVER PAST 20 HOURS.

0727 PM     SNOW             10 WSW ENCAMPMENT       41.15N 106.97W
11/10/2012  E8.4 INCH        CARBON             WY   PARK/FOREST SRVC

            OLD BATTLE SNOTEL IN THE SIERRA MADRE RANGE.  ELEVATION
            10000 FEET.  SNOW WATER EQUIVALENT IS 0.7 INCHES AND THE
            SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS
            OVER PAST 20 HOURS.

0727 PM     SNOW             5 SW ENCAMPMENT         41.16N 106.86W
11/10/2012  E7.2 INCH        CARBON             WY   PARK/FOREST SRVC

            WEBBER SPRINGS SNOTEL IN THE SIERRA MADRE RANGE.
            ELEVATION 9250 FEET. SNOW WATER EQUIVALENT IS 0.6 INCHES
            AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1.
            ACCUMULATION WAS OVER PAST 20 HOURS.

0727 PM     SNOW             28 E SAVERY             41.02N 106.91W
11/10/2012  E7.2 INCH        CARBON             WY   PARK/FOREST SRVC

            WHISKEY PARK SNOTEL IN THE SIERRA MADRE RANGE.  ELEVATION
            8950 FEET.  SNOW WATER EQUIVALENT IS 0.6 INCHES AND THE
            SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS
            OVER PAST 20 HOURS.

0727 PM     SNOW             11 SE ENCAMPMENT        41.10N 106.65W
11/10/2012  E9.6 INCH        CARBON             WY   PARK/FOREST SRVC

            BLACKHALL MOUNTAIN SNOTEL IN THE SIERRA MADRE RANGE.
            ELEVATION 9820 FEET.  SNOW WATER EQUIVALENT IS 0.8 INCHES
            AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1.
            ACCUMULATION WAS OVER PAST 20 HOURS.

0727 PM     SNOW             17 ENE RIVERSIDE        41.31N 106.48W
11/10/2012  E3.6 INCH        CARBON             WY   PARK/FOREST SRVC

            SOUTH BRUSH CREEK SNOTEL IN THE SNOWY RANGE.  ELEVATION
            8440 FEET.  SNOW WATER EQUIVALENT IS 0.3 INCHES AND THE
            SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS
            OVER PAST 20 HOURS.

0727 PM     SNOW             12 W CENTENNIAL         41.30N 106.34W
11/10/2012  E6.0 INCH        CARBON             WY   PARK/FOREST SRVC

            NORTH FRENCH CREEK SNOTEL IN THE SNOWY RANGE.  ELEVATION
            10130 FEET.  SNOW WATER EQUIVALENT IS 0.5 INCHES AND THE
            SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS
            OVER PAST 20 HOURS.

0727 PM     SNOW             30 WNW LARAMIE          41.48N 106.12W
11/10/2012  E6.0 INCH        CARBON             WY   PARK/FOREST SRVC

            SAND LAKE SNOTEL IN THE SNOWY RANGE.  ELEVATION 10050
            FEET.  SNOW WATER EQUIVALENT IS 0.5 INCHES AND THE SNOW
            TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER
            PAST 20 HOURS.

0727 PM     SNOW             BROOKLYN LAKE           41.37N 106.25W
11/10/2012  E3.6 INCH        ALBANY             WY   PARK/FOREST SRVC

            BROOKLYN LAKE SNOTEL IN THE SNOWY RANGE.  ELEVATION 10240
            FEET.  SNOW WATER EQUIVALENT IS 0.3 INCHES AND THE SNOW
            TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER
            PAST 20 HOURS.

0727 PM     SNOW             6 SW CENTENNIAL         41.24N 106.19W
11/10/2012  E2.4 INCH        ALBANY             WY   PARK/FOREST SRVC

            CINNABAR PARK SNOTEL IN THE SNOWY RANGE.  ELEVATION 9574
            FEET.  SNOW WATER EQUIVALENT IS 0.2 INCHES AND THE SNOW
            TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER
            PAST 20 HOURS.

0727 PM     SNOW             19 WSW ENCAMPMENT       41.10N 107.13W
11/10/2012  E12.0 INCH       CARBON             WY   PARK/FOREST SRVC

            DIVIDE PEAK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION
            8880 FEET. SNOW WATER EQUIVALENT IS 1 INCH AND THE SNOW
            TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER
            PAST 20 HOURS.

&&

LIEBL
Local storm report, Nov 10, 8:18 PM MST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
818 PM MST SAT NOV 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     SNOW             2 WNW SCOTTSBLUFF       41.88N 103.70W
11/10/2012  M3.0 INCH        SCOTTS BLUFF       NE   CO-OP OBSERVER

            STORM TOTAL.

0500 PM     SNOW             CHEYENNE                41.15N 104.79W
11/10/2012  M0.2 INCH        LARAMIE            WY   OFFICIAL NWS OBS

            STORM TOTAL SNOWFALL THROUGH 5 PM MDT AT CHEYENNE NWS
            OFFICE.

0800 PM     SNOW             LUSK                    42.76N 104.45W
11/10/2012  E2.5 INCH        NIOBRARA           WY   LAW ENFORCEMENT

            ESTIMATED STORM TOTAL.

0800 PM     SNOW             2 SW REDBIRD            43.22N 104.30W
11/10/2012  E1.0 INCH        NIOBRARA           WY   TRAINED SPOTTER

            ESTIMATED STORM TOTAL.

0800 PM     SNOW             HARRISON                42.69N 103.88W
11/10/2012  E0.5 INCH        SIOUX              NE   TRAINED SPOTTER

            ESTIMATED STORM TOTAL.

0800 PM     SNOW             CHADRON                 42.83N 103.00W
11/10/2012  E3.0 INCH        DAWES              NE   LAW ENFORCEMENT

            ESTIMATED STORM TOTAL.

0800 PM     SNOW             ALLIANCE                42.10N 102.87W
11/10/2012  E2.0 INCH        BOX BUTTE          NE   LAW ENFORCEMENT

            ESTIMATED STORM TOTAL.

0800 PM     SNOW             BRIDGEPORT              41.67N 103.10W
11/10/2012  E1.5 INCH        MORRILL            NE   TRAINED SPOTTER

            ESTIMATED STORM TOTAL.

0800 PM     SNOW             TORRINGTON              42.07N 104.18W
11/10/2012  E1.5 INCH        GOSHEN             WY   TRAINED SPOTTER

            ESTIMATED STORM TOTAL.

0800 PM     SNOW             HARRISBURG              41.55N 103.74W
11/10/2012  E3.0 INCH        BANNER             NE   LAW ENFORCEMENT

            ESTIMATED STORM TOTAL.

0800 PM     SNOW             KIMBALL                 41.23N 103.66W
11/10/2012  E1.3 INCH        KIMBALL            NE   LAW ENFORCEMENT

            ESTIMATED STORM TOTAL BETWEEN 1 AND 1.5 INCHES.

0800 PM     SNOW             6 E SIDNEY              41.13N 102.85W
11/10/2012  E2.0 INCH        CHEYENNE           NE   TRAINED SPOTTER

            ESTIMATED STORM TOTAL.

&&

HAMMER

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 12:57 PM MSTHigh Wind WarningCYSAlbany, Carbon, Laramie, Platte22 hr

Nearby

High Wind Watches in Wyoming, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.